Show simple item record

dc.contributor.authorNicola, Wilten
dc.contributor.authorLy, Cheng
dc.contributor.authorCampbell, Sue Ann 20:10:42 (GMT) 20:10:42 (GMT)
dc.descriptionFirst Published in SIAM Journal on Applied Mathematics in 75[5], 2015 published by the Society for Industrial and Applied Mathematics (SIAM) Copyright © by SIAM. Unauthorized reproduction of this article is prohibited.en
dc.description.abstractMean-field systems have been previously derived for networks of coupled, two-dimensional, integrate-and-fire neurons such as the Izhikevich, adapting exponential, and quartic integrate-and-fire, among others. Unfortunately, the mean-field systems have a degree of frequency error, and the networks analyzed often do not include noise when there is adaptation. Here, we derive a one-dimensional partial differential equation (PDE) approximation for the marginal voltage density under a first order moment closure for coupled networks of integrate-and-fire neurons with white noise inputs. The PDE has substantially less frequency error than the mean-field system and provides a great deal more information, at the cost of analytical tractability. The convergence properties of the mean-field system in the low noise limit are elucidated. A novel method for the analysis of the stability of the asynchronous tonic firing solution is also presented and implemented. Unlike in previous attempts at stability analysis with these network types, information about the marginal densities of the adaptation variables is used. This method can in principle be applied to other systems with nonlinear PDEs.en
dc.description.sponsorshipNatural Sciences and Engineering Research Council of Canadaen
dc.description.sponsorshipOntario Graduate Scholarship programen
dc.publisherSociety for Industrial and Applied Mathematicsen
dc.subjectneural networksen
dc.subjectpopulation density equationsen
dc.subjectbifurcation analysisen
dc.subjectmoment-closure reductionsen
dc.subjectmean-field systemsen
dc.titleOne-Dimensional Population Density Approaches To Recurrently Coupled Networks Of Neurons With Noiseen
dcterms.bibliographicCitationNicola, W., Ly, C., & Campbell, S. A. (2015). One-Dimensional Population Density Approaches to Recurrently Coupled Networks of Neurons with Noise. SIAM Journal on Applied Mathematics, 75(5), 2333–2360.
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2Applied Mathematicsen

Files in this item


This item appears in the following Collection(s)

Show simple item record


University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages